Am I having excessive hair loss? If so, what can I do? (Photos)
Doctor Answers 3
Hair loss and Accutane
It does appear you are losing hair. Recommend you speak with a hair loss specialist to identify the exact cause. In other words, is it early male pattern balding or some other etiology? If MPB in a young fellow finasteride would help greatly. If hair loss in female, recommend topical minoxidil. Also, if the hair loss were related to Accutane, it is usually reversible as hair growth returns after a few months of stopping the medication. Please give age and gender with future queries.
Is this excessive hair loss due to accutane use?
So sorry to hear of your hair loss. Is it excessive? I think it is, since you are beyond the threshold for visible detection of thinning. In other words, by the time that you notice thinning you have loss half your your hair. I recommend that you have a consultation with a hair loss expert in your area to determine the etiology. Then a successful treatment plan can be delineated.
Bernardino A Arocha, MD
Am I losing hair
Your biggest enemy is the progressive thinning leading to a balding pattern that is not evident at this point in time. The degree of thinning that you are experiencing would suggest that you should see a doctor who most likely will get Bulk Measurements of your hair to determine the degree of the thinning that you are presently having. If the diagnosis is early genetic hair loss (the most common cause of hair loss in young men), then the best treatment would be the drug finasteride which is highly effective in men of your age and may not only stop the hair loss but possibly reverse it. If you are developing a more advanced balding pattern the HAIRCHECK test will determine the Bulk Measurements of your hair and put a number on that hair loss (a metric) and this will show, over a one-year time frame, how effective the treatment will be. Once you know this information, then you and your doctor need to develop a MASTER PLAN which will define what you need to do over the years to come
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.